Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: brown discharge


 EricaM14 - Thu Jun 30, 2005 4:08 pm

I'm 14 years old,and I just started using Ortho Evra birth control patches to stop the bad cramps I get during my period.This my third week using them,and I've recently been getting this brown discharge.It has no odor,it's just an odd colo and is very noticeable.Any ideas on what's causing it?
 Theresa Jones, RN - Fri Jul 01, 2005 5:03 am

User avatar Hi EricaM14,
"Brown discharge" would be considered old blood. This may occur due to a change in level of hormones, or due to the uterus not completely shedding the products of menstruation etc.
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us